Alert archive / Missouri / Winter Weather Advisories in 2007
Winter Weather Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 20, 2007, 3:16 AM CST for 5 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at Jan 20, 2007, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2007, 3:16 AM CST (09:16 UTC)
- In effect from
- Jan 20, 2007, 6:00 PM CST
- Expired
- Jan 21, 2007, 4:03 AM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Washington County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 19, 10:51 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 19, 10:51 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 PM CST FRI JAN 19 2007
.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL MONDAY)...ARE IN BETTER AGREEMENT
THAN THEY WERE 24HRS AGO...WITH THE NAM CONTINUING TO EDGE CLOSER
TO THE GENERAL CONSENSUS OF GFS/UKMET/ECMWF WHICH HAS BEEN THE
PREFERRED SOLUTION WITH THIS SYSTEM. REASON BEING PRIMARILY HAS TO
DO WITH TRACK OF THE EXPECTED SNOW STORM FOR SATURDAY NIGHT/
SUNDAY...AS NAM CONTINUES TO STILL TAKE A SLIGHTLY MORE CYCLONICALLY
CURVED TRACK TO THE N THAN THE OTHER MODELS WITH THE STORM SYSTEM
THAT WILL BE EJECTING OUT OF THE SWRN CONUS. NAM SEEMS TO BE
GIVING GREATER WEIGHT/PREFERENCE TO MIDDLE-OF-THE-ROAD RDG THAT IS
IN PLACE BETWEEN THIS SYSTEM AND STRONG ERN CONUS TROF. POSITIVELY
TILTED TROF TO THEN APPOROACH THE AREA ON LATE MONDAY/MONDAY
NIGHT...BUT AVAILABLE MOISTURE WILL BE MUCH MORE LIMITED THAN WITH
SATURDAY NIGHT/SUNDAY SYSTEM. AT THE SURFACE...HI PRES OVERHEAD
TONIGHT WILL GIVE WAY TO SELY FLOW BY SATURDAY AFTERNOON. THIS ELY
COMPONENT TO THE FLOW WILL SERVE TO ENFORCE A LAYER OF DRY AIR AT
THE LOWEST LEVELS THAT WILL INITIALLY IMPEDE THE APPROACH OF
SNOW/PCPN INTO THE FA SATURDAY NIGHT. A WEAK LO PRES WILL DEVELOP
ON SATURDAY NIGHT TO OUR W AS A REFLECTION OF THE STRONGER MID
LEVEL SYSTEM...AND THEN SLIDE THRU SRN MO/SRN IL ALONG WHAT
APPEARS TO BE A QUASI-WRMFNTL BOUNDARY THAT WILL FORM LATER
SATURDAY NIGHT. GFS/UKMET TRACKS PREFERRED AGAIN AS NAM IS A BIT
TOO FAR N.
MODELS ALL SHOW THE NEED TO FIRST SATURATE THE LO LEVELS FIRST...
WITH PREFERENCE AGAIN SHOWN TO THE GFS WHICH IS A LITTLE QUICKER
DUE TO STRONG DYNAMICS IN PLACE AND ELY COMPONENT TO THE LO LEVEL
FLOW NOT VERY STRONG WITH THIS SYSTEM. BY 06Z SUNDAY/MIDNIGHT
SATURDAY NIGHT...SNOW SHOULD BE FALLING EVERYWHERE IN THE FA...
HEAVY AT TIMES. STRONG ISENTROPIC LIFT AOB H650...MID LEVEL Q-VEC
CONVERGENCE...AND H300 JET COUPLING INITIALLY TRANSITIONING TO
LEFT EXIT REGION DYNAMICS SHOULD RESULT IN STEADY MODERATE TO AT
TIMES STRONG LIFT TO PRODUCE WIDE SWATH OF PCPN. MODEL SOUNDINGS
ALL INDICATE ALL SNOW FOR AREAS ALG-N OF I-44 IN MO AND MOST OF
THE IL COUNTIES...TO A MIX OF SLEET AND SNOW ELSEWHERE...AS A WARM
WEDGE DOES DEVELOP...BUT TOO SHALLOW AND HAS A VERY DEEP (GREATER
THAN 5.5KFT) COLD LAYER BENEATH TO RESULT IN FZRA. 12:1 RATIOS
ARE PRIMARILY EXPECTED WITH THIS SYSTEM...WITH SOMETHING LESS THAN
THAT FOR THE SERN MO/SRN IL SECTIONS OF THE FA DUE TO A MIXED PCPN
EVENT. AFTER IT IS ALL TALLIED UP...SHOULD SEE WIDE AREA OF 4-6
OF SNOW WITH AROUND 4 IN SERN MO/SRN IL FROM COMBINED SNOW/SLEET.
HAVE ISSUED A WATCH FOR THE ENTIRE AREA SAVE THE ERN SECTIONS IN
SWRN IL AS LONGER SATURATION TIME AND WEAKENING SYS SHOULD RESULT
IN LESSER AMOUNTS THERE. PLUS ONSET OF PCPN WILL BE DELAYED AND
WILL HAVE MORE TIME TO WATCH.
ONCE THE SYSTEM EXITS BY MIDDAY SUNDAY...MID LEVEL MOISTURE IS
STRIPPED BUT PERSISTENT LO LEVEL CONVERGENCE FROM PASSAGE OF WEAK
LO PRES WILL RESULT IN CHANCE OF FLURRIES/FZDZ SUNDAY AFTERNOON/
NIGHT THAT MAY PRODUCE A GLAZE ON THE SNOW. CHANCES OF FLURRIES
WILL PERSIST ON MONDAY.
FOR THE EXTENDED FORECAST (TUESDAY - FRIDAY)...POS-TILTED TROF
WILL SWING THRU MONDAY NIGHT WITH ANOTHER TROF ON WEDNESDAY.
MOISTURE WILL BE LIMITED IN BOTH INSTANCES AND HAVE NOT PLACED
ANYTHING MORE THAN FLURRIES IN THE FORECAST AT THIS TIME.
OTHERWISE... BETWEEN NEW EXPECTED SNOW COVER AND PARADE OF CDFNTS
EXPECTED DURING THIS TIME...TEMPS WILL BE AOB NORMAL. MODELS ARE
PRETTY SURE ANOTHER ARCTIC AIRMASS WILL COME DOWN NEXT WEEK...BUT
NOT PRECISE OR CONFIDENT ON THE TIMING. STAY TUNED.
TES
&&
.AVIATION...
FOR THE 06Z TAFS...WEAK SFC TROF WL CONTINUE TO PUSH ACROSS AREA...
GRADUALLY CAUSING SFC WINDS TO VEER TO A N THEN E TRAJECTORY BY SAT
MRNG. VRY DRY LO LVL AIR WL CONTINUE TO KEEP VFR CONDS OVER REGION
THROUGH 02Z SUNDAY...THEN LOW LEVEL MOISTURE INCREASES ENOUGH TO
ALLOW CIGS TO DROP TO MVFR AT KCOU...KSUS AND KSTL WITH SOME LIGHT
SNOW BEGINNING AS STORM SYSTEM MOVES INTO THE REGION.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MONROE IL-PIKE IL-RANDOLPH IL-ST.
CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jan 19, 4:00 PM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CST FRI JAN 19 2007 ILZ058-059-079-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-201215- GREENE IL-MACOUPIN IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 400 PM CST FRI JAN 19 2007 ...WINTER STORM WATCH FROM 6 PM SATURDAY TO 12 PM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL DEVELOP OVER THE SOUTHERN PLAINS AND MOVE NORTHEAST INTO THE BI-STATE AREA ON SATURDAY EVENING. SNOW WILL START FIRST IN CENTRAL MISSOURI AND OVERSPREAD THE REMAINDER OF THE AREA BY MIDNIGHT. LIGHT TO MODERATE SNOW WITH STORM TOTAL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ACROSS THE AREA BY THE TIME THE STORM WINDS DOWN ON SUNDAY AFTERNOON. SLEET MAY MIX WITH SNOW AT TIMES SOUTH OF THE I-44 CORRIDOR WHICH COULD MAKE TOTAL ACCUMULATIONS LOWER IN SOUTHEAST MISSOURI. THERE MAY ALSO BE SOME FREEZING DRIZZLE AFTER THE SNOW ENDS ON SUNDAY AFTERNOON AND SUNDAY NIGHT WHICH COULD CREATE A VERY THIN COATING OF ICE ON UNTREATED ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ060-064-065-069-070-074-201215- MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL- 400 PM CST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL DEVELOP OVER THE SOUTHERN PLAINS AND MOVE NORTHEAST INTO SOUTH CENTRAL ILLINOIS LATE SATURDAY EVENING. LIGHT TO MODERATE SNOW WITH STORM TOTAL ACCUMULATIONS OF AROUND 4 INCHES ARE EXPECTED ACROSS THE AREA BY THE TIME THE STORM WINDS DOWN ON SUNDAY AFTERNOON. THERE MAY ALSO BE SOME FREEZING DRIZZLE AFTER THE SNOW ENDS ON SUNDAY AFTERNOON AND SUNDAY NIGHT WHICH COULD CREATE A VERY THIN COATING OF ICE ON UNTREATED ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:16 AM CST | Snow Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more | 25 hr |
Nearby
Winter Weather Advisories in Missouri, 2007Winter Weather Advisories in Illinois, 2007Every winter weather advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.